MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 07/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, remains implanted in the eye.(b)(4).Device evaluation: product testing could not be performed because the product was not returned as it remains implanted.The reported complaint was not confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.The search revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that patient had tecnis symfony toric multifocal intraocular lens implanted on (b)(6) 2018 in patient¿s left and right eye respectively.Patient was experiencing visual issues such as starburst, hazes, rings and halos.Also having trouble judging distance at night.Additional information was received, and it was learnt that, patient noticed the visual symptoms immediately after surgery on day 1.He has only had 2 follow up appointments.The patient explained that during the day, things are fine, and he can see far, however, his near vision is not so great and cannot read from 18-20 inches from a book or computer screen.If he backs up about 30 inches away or more, he can see the computer screen/book.Therefore, he must have readers on.Patient cannot drive at night as he experiences halos around lights of on-coming traffic which makes it very difficult to see.When he looks at street lights or the moon, he sees halos, starbursts, and also sees rings/circles in the lenses.In addition, when he looks at red lights, he sees halos, starbursts, and the circles which are more extremely pronounced.He also mentioned during the night it is fuzzy, hazy, or cloudy at times.Patient indicated that he has a follow up appointment with his doctor and has brought up the issues in his last follow up appointment.His doctor stated the lens looked fine and was in the right position.This report will capture information for left eye.A separate report is being submitted for patient¿s right eye.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8673285
Report Number9614546-2019-00517
Device Sequence Number2349019
Product Code POE
UDI-Device Identifier05050474605213
UDI-Public(01)05050474605213(17)220614
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Date Report Sent to FDA01/01/2005